Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 11, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 13, 2015, 1:18 PM CDT for 7 counties in North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 1:18 PM CDT (18:18 UTC)
- Expired
- Apr 13, 2015, 6:34 PM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 50 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WWUS73 KBIS 131818 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 118 PM CDT MON APR 13 2015 ...WINDY NORTH CENTRAL THROUGH EARLY EVENING... .WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON ACROSS THE NORTH CENTRAL INTO THE WESTERN DEVILS LAKE BASIN. NORTHWEST WINDS OF 30 TO 45 MPH...WITH A FEW GUSTS TO 50 MPH ARE EXPECTED FROM MINOT... TO ROLLA AND RUGBY INTO HARVEY AND CARRINGTON. THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS. NDZ003>005-011>013-023-025-140100- /O.NEW.KBIS.WI.Y.0011.150413T1818Z-150414T0100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...HARVEY...CARRINGTON 118 PM CDT MON APR 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON AND EARLY EVENING. * WINDS...30 TO 45 MPH...GUSTS TO 50 MPH POSSIBLE * IMPACTS...DRIVING HIGH PROFILE VEHICLES OR WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WA
1 follow-up statement
000 WWUS73 KBIS 132334 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 634 PM CDT MON APR 13 2015 ...WIND ADVISORY CANCELLED... .WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS NORTH CENTRAL NORTH DAKOTA AND THE WIND ADVISORY IS CANCELLED. HOWEVER...THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT. NDZ003>005-011>013-023-025-140045- /O.CAN.KBIS.WI.Y.0011.000000T0000Z-150414T0100Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...HARVEY...CARRINGTON 634 PM CDT MON APR 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS NORTH CENTRAL NORTH DAKOTA AND THE WIND ADVISORY IS CANCELLED. HOWEVER...THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT. $$ AYD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:11 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 13, 1:11 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 111 PM CDT MON APR 13 2015 .UPDATE... ISSUED AT 109 PM CDT MON APR 13 2015 WITH MINOT...RUGBY AND ROLLA GUSTING IN THE 40S...WILL ISSUE A WIND ADVISORY THIS AFTERNOON. UPDATE ISSUED AT 1131 AM CDT MON APR 13 2015 WEST WINDS ARE INCREASING ACROSS CENTRAL AND EASTERN NORTH DAKOTA. SKIES AND SUNNY. CURRENT FORECAST LOOKS GOOD. UPDATE ISSUED AT 850 AM CDT MON APR 13 2015 SUNNY SKIES BEGIN THE DAY ACROSS THE ENTIRE REGION. HIGH PRESSURE ACROSS SOUTHEAST MONTANA THIS MORNING WILL MOVE EAST INTO THE CENTRAL DAKOTAS BY THIS EVENING. NAM 06Z (LATEST AVAILABLE) BUFKIT SOUNDINGS SHOW ADIABATIC LINKUP STARTS AROUND 11 AM WITH MIXING HEIGHTS TO AROUND 7 THOUSAND FEET. EXPECT THE SURFACE WINDS WILL PICK UP AT THAT TIME. CURRENT FORECAST LOOKS GOOD. UPDATE ISSUED AT 703 AM CDT MON APR 13 2015 NO CHANGES TO THE GOING FORECAST. MOSTLY CLEAR SKIES ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. HIGH PRESSURE OVER THE NORTHERN ROCKIES INTO THE CENTRAL PLAINS WITH LOW PRESSURE OVER CENTRAL CANADA INTO THE NORTHERN GREAT LAKES WILL PRODUCE WEST TO NORTHWEST WINDS TODAY...BECOMING GUST OVER CENTRAL AND ESPECIALLY EASTERN NORTH DAKOTA. DRY VEGETATION STATEWIDE AND LOW AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. NO CHANGES TO CURRENT RED FLAG WARNING FOR ALL OF CENTRAL NORTH DAKOTA THIS AFTERNOON INTO EARLY THIS EVENING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 357 AM CDT MON APR 13 2015 MAIN CONCERNS CONTINUE TO BE FIRE WEATHER...WITH WINDY TO BREEZY CONDITIONS AND LOW AFTERNOON RELATIVE HUMIDITY. AN UPPER LEVEL HIGH PRESSURE RIDGE OVER THE ROCKIES THIS MORNING WILL BUILD EAST INTO THE WESTERN PLAINS TODAY AND TONIGHT. AT THE SURFACE...A MILD AND DRY PACIFIC HIGH PRESSURE AIRMASS WAS IN PLACE ASSOCIATED WITH THE UPPER LEVEL RIDGE...WITH THE SURFACE HIGH CENTERED OVER THE EASTERN ROCKIES/LEE OF THE ROCKIES THIS MORNING. THIS SURFACE HIGH IS FORECAST TO MOVE EAST INTO THE PLAINS TODAY. HIGH TEMPERATURES TODAY SHOULD REACH INTO THE LOW TO MID 60S MOST AREAS. SURFACE DEWPOINTS IN THE TEENS WERE ALREADY ESTABLISHED IN SOUTHWESTERN NORTH DAKOTA THIS MORNING...AND THIS DRIER AIR IS EXPECTED TO EXPAND NORTH AND EAST TODAY. IN ADDITION...THE DRY HIGH PRESSURE MOVING TO OUR SOUTH/SOUTHWEST TODAY COMBINED WITH THE COOL HUDSON BAY LOW WILL RESULT IN A DECENT PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS. STRONGER NORTHWEST WINDS OF DEVELOP OVER NORTHEASTERN NORTH DAKOTA...WITH THE WEAKEST WINDS IN THE SOUTHWEST. THE TURTLE MOUNTAINS THROUGH THE JAMES VALLEY SHOULD SEE 20 TO 30 MPH WINDS...WITH 15 MPH WEST WINDS IN SOUTHWESTERN NORTH DAKOTA. REGARDING FIRE WEATHER CONCERNS...WILL UPGRADE THE WATCH TO A RED FLAG WARNING. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS. TONIGHT THE DRY SURFACE HIGH MOVES SOUTHEAST TOWARDS THE MISSISSIPPI VALLEY...AND LOW PRESSURE OVER THE ROCKIES AND FRONT RANGE BEGIN TO DEVELOP IN RESPONSE TO A LARGE LONGWAVE UPPER LEVEL TROUGH OVER THE WEST COAST. THE NORTHWEST WINDS SHOULD DECOUPLE TONIGHT AT OR BEFORE SUNSET...AND BECOME SOUTHERLY DURING THE EVENING HOURS. LOWS TONIGHT SHOULD BE MAINLY IN THE MID TO UPPER 30S WITH MAINLY CLEAR SKIES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 357 AM CDT MON APR 13 2015 FIRE WEATHER CONCERNS WILL BE THE MAIN FORECAST ISSUE IN THE LONG TERM PERIOD WITH WARM SOUTHERLY FLOW AHEAD OF AN APPROACHING UPPER LEVEL TROUGH TUESDAY AND POSSIBLY INTO WEDNESDAY ACROSS THE EAST. WE THEN TRANSITION TO A PROGRESSIVE NORTHWEST FLOW PATTERN LATE IN THE WORK WEEK INTO THE WEEKEND...WITH INDICATIONS OF A COOLER PERIOD LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH TRIES TO TAKE SHAPE OVER THE CENTRAL AND EASTERN U.S. TUESDAY THROUGH WEDNESDAY NIGHT...UPPER LEVEL TROUGH CENTERED AT 45N/140W WILL MOVE ONSHORE EARLY TUESDAY AND INTO THE INTERMOUNTAIN WEST BY TUESDAY AFTERNOON. SURFACE LOW PRESSURE DEEPENS OVER THE NORTHERN AND CENTRAL HIGH PLAINS...WITH A 993MB LOW CENTERED OVER SOUTHEAST MONTANA INTO NORTHERN WYOMING AT 00 UTC WEDNESDAY. THE SURFACE PRESSURE GRADIENT INCREASES TUESDAY AFTERNOON AS MIXING HEIGHTS INCREASE AND SOUTHERLY WINDS RAMP UP WITH SUSTAINED WINDS 20 TO 25 MPH AND GUSTS AROUND 35 MPH PER NAM/GFS BUFKIT SOUNDINGS. A LACK OF ANY LOW LEVEL MOISTURE ADVECTION WILL ALLOW FOR DRY AIR/DEWPOINTS IN THE UPPER 20S TO LOWER 30S. THIS DRY AIR COMBINED WITH HIGHS IN THE 70S TO AROUND 80F YIELDS WIDESPREAD AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT TO 20 PERCENT. CRITICAL FIRE WEATHER LOOKS LIKELY AND WILL ISSUE A FIRE WEATHER WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. WILL BEGIN THE WATCH AT 18 UTC TUESDAY AND WILL CONTINUE IT THROUGH 03 UTC WEDNESDAY. A VERY STRONG LOW LEVEL JET DEVELOPS TUESDAY EVENING...AND THERE IS SOME CONCERN THAT IF WE DO NOT DECOUPLE QUICKLY TUESDAY EVENING...WE MAY TAP INTO SOME OF THOSE HIGHER WINDS ALOFT DURING THE EVENING HOURS...PERHAPS GIVING US OUR STRONGEST WINDS FROM LATE AFTERNOON INTO THE EARLY EVENING. A 03Z EXPIRATION ALLOW SOME EXTRA LEEWAY IF WINDS DO CONTINUE INTO THE EVENING. BY 10 PM OUR HUMIDITIES SHOULD BE RECOVERING TO ABOVE 30 PERCENT. THE UPPER LEVEL LOW SPLITS TUESDAY NIGH WITH THE NORTHERN STREAM SURFACE LOW LIFTING INTO WESTERN MANITOBA BY MIDDAY WEDNESDAY. THE WEST WILL SEE COLD ADVECTION AND COOLER TEMPERATURES WHILE THE EAST TRANSITIONS FROM A SOUTHERLY FLOW AHEAD OF THE ASSOCIATED COLD FRONT TO NORTHWEST FLOW BEHIND IT. THERE IS SOME POTENTIAL FOR FIRE WEATHER CONCERNS OVER EASTERN PORTIONS OF CENTRAL NORTH DAKOTA WEDNESDAY WITH STRONG SOUTHERLY FLOW THROUGH EARLY AFTERNOON AHEAD OF THE FRONT. WILL NEED TO MONITOR...BUT AT THIS TIME MINIMUM HUMIDITIES MAY BE HIGH ENOUGH TO AVOID ANY FIRE WEATHER HIGHLIGHTS. HOWEVER...IF THE SYSTEM SHOULD SLOW...AND IT HAS BEEN TRENDING SLOWER...THE POTENTIAL FOR FIRE WEATHER CONCERNS WOULD INCREASE. THERE WILL BE SPOTTY SLIGHT CHANCE TO CHANCE POPS ASSOCIATED WITH THE PASSAGE OF THE UPPER LEVEL TROUGH WEDNESDAY THROUGH WEDNESDAY NIGHT WITH THE BEST CHANCES BEING OVER THE FAR SOUTHWEST WEDNESDAY AFTERNOON. MOST AREAS WILL LIKELY SEE ONLY TRACE AMOUNTS TO A FEW HUNDREDTHS. AFTER A MILD TUESDAY WITH HIGHS IN THE 70S TO LOWER 80S...WE COOL SIGNIFICANTLY WEDNESDAY WITH HIGHS RANGING FROM THE MID 50S WEST TO MID 60S EAST. THURSDAY THROUGH SUNDAY...THURSDAY AND FRIDAY LOOK DRY WITH A SHORTWAVE TROUGH IN NORTHWEST FLOW TRACKING THROUGH SOUTHERN CANADA WITH ANY ASSOCIATED MOISTURE NORTH OF THE FORECAST AREA. HIGHS ARE EXPECTED TO BE IN THE UPPER 50S TO MID 60S. WE WARM UP A LITTLE ON SATURDAY AHEAD OF THE NEXT WAVE THAT MOVES THROUGH ON SUNDAY THAT BRINGS COOLER TEMPERATURES AND A CHANCE OF SHOWERS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1230 PM CDT MON APR 13 2015 WINDY CONDITIONS...IN THE WAKE OF A DEPARTING COLD FRONT...WILL HIGHLIGHT THE 18Z FORECAST PERIOD. EXPECT GUSTS FROM THE NORTHWEST AS HIGH AS 30 TO 35 KNOTS AT KJMS/KMOT...TAPERING OFF GRADUALLY TO THE WEST. WINDS WILL CALM AND SHIFT FROM THE SOUTH AFTER SUNSET MONDAY EVENING. SOUTHEAST WINDS WILL BEGIN TO INCREASE AGAIN LATER TUESDAY MORNING AS STRONG LOW PRESSURE APPROACHES FROM THE WEST. VFR CIGS/VSBYS WILL PREVAIL WITH CLEAR SKIES ACROSS ALL SITES THROUGH THE PERIOD. && .FIRE WEATHER... ISSUED AT 357 AM CDT MON APR 13 2015 RED FLAG WARNING FOR ALL OF CENTRAL NORTH DAKOTA TODAY. FIRE WEATHER WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM BURKE AND MOUNTRAIL COUNTIES SOUTH TO GRANT AND SIOUX COUNTIES. THIS INCLUDES STANLEY...NEW TOWN...BEULAH...GLEN ULLIN AND ELGIN...AND ALL AREAS TO THE EAST. NORTHWEST WINDS AROUND 20 TO 30 MPH AND MINIMUM RELATIVE HUMIDITY VALUES FROM 15 TO 20 PERCENT ARE EXPECTED OVER THIS AREA. TUESDAY...VERY WARM WITH HIGHS IN THE 70S TO LOWER 80S. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITY VALUES AGAIN AT 15 TO 25 PERCENT. THE STRONG WINDS ARE EXPECTED TO LINGER INTO THE EARLY EVENING HOURS...THEREFORE THE WATCH WILL BE IN EFFECT UNTIL 10 PM CDT OR 9 PM MDT. WEDNESDAY...FIRE WEATHER CONCERNS MAINLY FOR EASTERN NORTH DAKOTA...BUT MAY BE MARGINAL FOR AREAS FROM THE TURTLE MOUNTAINS TO THE JAMES VALLEY. SOUTH WINDS SHOULD BE STRONGEST IN EASTERN NORTH DAKOTA...AND INCREASING LOW LEVEL HUMIDITY WITH THE APPROACH OF A LOW PRESSURE SYSTEM FROM THE WEST MAY BRING SOME RELIEF TO WESTERN AND CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050- 051. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NDZ003>005-011>013- 023-025. && UPDATE...WAA SHORT TERM...JV LONG TERM...TWH AVIATION...WAA/ZH FIRE WEATHER...JV
Hazardous weather outlook, Apr 13, 4:11 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CDT MON APR 13 2015 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-140915- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 411 AM CDT MON APR 13 2015 /311 AM MDT MON APR 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. RED FLAG WARNING IN EFFECT THIS AFTERNOON INTO EARLY EVENING FOR ALL OF CENTRAL NORTH DAKOTA...WITH WARM CONDITIONS...STRONG NORTHWEST WINDS...AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FIRE WEATHER CONCERNS TUESDAY ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA WITH WARMER CONDITIONS...STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ001-009-017-018-031>033-040-041-043-044-140915- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 411 AM CDT MON APR 13 2015 /311 AM MDT MON APR 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FIRE WEATHER CONCERNS TUESDAY ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA WITH WARMER CONDITIONS...STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:59 AM CDT | Fire Weather Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more | 17 hr |
| Apr 13, 3:59 AM CDT | Red Flag Warning | BIS | Bottineau, Burke, Burleigh, Dickey, Emmons, Foster and 19 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.